Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 35, NWS Boston/Norton, MA

June 2, 2007Essex County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 2, 2007, 7:39 PM EDT for Essex County, Massachusetts. It was in force for 36 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2007, 7:39 PM EDT (23:39 UTC)
Expired
Jun 2, 2007, 8:15 PM EDT
In force
36 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

County Essex County, MA

The radar

The Boston radar (KBOX), 71 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 7:40 PM EDTTSTM WND DMGRowley, MALARGE LIMBS DOWN EAST OF ROUTE 1
Jun 2, 7:40 PM EDTHAIL 1Rowley, MA
Jun 2, 7:45 PM EDTHAIL 0.75Ipswich, MA
Jun 2, 7:50 PM EDTTSTM WND DMGIpswich, MAPART OF A METAL CHIMNEY BLOWN OFF A HOUSE ONTO THE ROAD ON ROUTE 1 SOUTH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 1:50 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 11.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2007-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2007-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-213 J/kg
Mixed-layer LCL
1685 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 022340
SVRBOX
MAC009-030015-
/O.NEW.KBOX.SV.W.0035.070602T2339Z-070603T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
739 PM EDT SAT JUN 2 2007

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ESSEX COUNTY IN EASTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF BEVERLY...

* UNTIL 815 PM EDT

* AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR TOPSFIELD...OR ABOUT 8 MILES NORTHWEST OF
  BEVERLY...AND MOVING SOUTHEAST AT 20 MPH.

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  HAMILTON...DANVERS AND IPSWICH BY 745 PM EDT...
  WENHAM BY 750 PM EDT...
  ESSEX BY 755 PM EDT...
  BEVERLY AND SALEM BY 800 PM EDT...
  MANCHESTER...6 MILES NORTHEAST OF MARBLEHEAD AND 7 MILES NORTHEAST
  OF SWAMPSCOTT BY 805 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4258 7063 4255 7071 4253 7085 4250 7082
      4248 7082 4246 7087 4247 7090 4248 7090
      4265 7109 4277 7092

$$

BELK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:25 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jun 2, 6:25 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
625 PM EDT SAT JUN 2 2007

.SYNOPSIS...
STALLED FRONT OVER NORTHERN NEW ENGLAND THIS AFTERNOON AND EVENING
WITH WARM INCREASINGLY HUMID AIR OVER SOUTHERN NEW ENGLAND. THE FRONT
WILL SLIP SOUTH INTO SOUTHERN NEW ENGLAND BY MORNING...THEN
DISSIPATE. THE REMAINS OF BARRY WILL MOVE UP THE COAST SUNDAY...
BRINGING TROPICAL DOWNPOURS TO SOUTHERN NEW ENGLAND SUNDAY NIGHT AND
MONDAY AS IT MOVES PAST. A COLD FRONT WILL MOVE THROUGH TUESDAY
AFTERNOON AND EVENING...WITH ANOTHER COLD FRONT FOR FRIDAY OR
SATURDAY.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
SEVERE THUNDERSTORM WATCH CONTINUES THROUGH 8 PM. VERY UNSTABLE AIR
IS IN PLACE MAINLY OVER INTERIOR NEW ENGLAND...LIFTED INDICES AS LOW
AS -5...WITH WINDS ALOFT BELOW 20 KNOTS SUGGESTING THE STORMS WILL
MOVE BUT SLOWLY. ALREADY SAW THIS WITH THE STORM THAT POPPED OVER
NORTHERN HARTFORD COUNTY MID AFTERNOON. STORMS SHOULD CONTINUE UNTIL
EVENING...THEN DIMINISH WITH THE SETTING SUN.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH SUNDAY NIGHT/...
CONVECTION DIES DOWN THIS EVENING BUT LINGERING CLOUDS OVERNIGHT.
WITH MOIST AIRMASS...DEWPOINTS FORECAST AROUND 60 OR LOWER
60S...AREAS OF FOG EXPECTED OVERNIGHT. NORTHERN FRONT SLIPS SOUTH
LATER TONIGHT AND REACHES MA/NH BORDER BY MORNING.

CONVECTION SHOULD REFIRE ON SUNDAY ALONG REMAINS OF THE FRONT AS IT
STALLS OVER THE REGION. WIND FIELDS WILL BE LIGHT...SUGGESTING SLOW
MOVING STORMS...AND WITH PRECIP WATER VALUES EVEN HIGHER THAN TODAY
THE EXPECTATION WOULD BE FOR HEAVY DOWNPOURS...POSSIBLY STRONG WIND
GUSTS IN A WET MICROBURST. THE BEST CHANCE OF THIS WOULD BE CENTERED
ALONG THE I-90 CORRIDOR IN MASSACHUSETTS.

THE SHOWERS DIE DOWN LATE SUNDAY...BUT WITH REMAINS OF BARRY FEEDING
INTO THE SOUTH COAST REGION EARLY SUNDAY NIGHT. THE NAM AND GFS ARE
SIMILAR THROUGH 00Z MONDAY WITH THE NAM...THEN 6-9 HOURS FASTER WITH
THE CENTER OVERNIGHT AND MONDAY. EITHER WAY...RAIN PROBABILITY FOR
SUNDAY NIGHT LOOKS HIGH AND WITH MOISTURE VALUES HIGH ENOUGH TO
EXPECT HEAVY DOWNPOURS.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
SHORT AND MEDIUM RANGE MODELS HAVE THEIR OWN IDEAS ON THE PROGRESS
OF THE REMAINS OF BARRY UP THE EASTERN SEABOARD.  ONCE THIS PUSHES
THROUGH...MEDIUM RANGE MODELS STILL INDICATING A HIGH AMPLIFIED
UPPER LEVEL PATTERN ACROSS THE LOWER 48 THOUGH NOT QUITE AS BLOCKY
AS IT IS CURRENTLY. HOWEVER...SYSTEMS WILL STILL MOVE SLOWLY THROUGH
MOST OF NEXT WEEK.

THE REMAINS OF BARRY WILL CROSS SOUTHERN NEW ENGLAND MONDAY MORNING.
LEANED TOWARD THE FASTER NAM FOR THIS PORTION OF THE FORECAST...
THOUGH USED A BLEND OF THE NAM AND GFS FOR THE WIND FORECAST. EXPECT
THE HEAVY RAINFALL TO SHIFT NORTHWARD INTO NEW HAMPSHIRE BY MIDDAY.
BY THE TIME THE REMAINS MOVE THROUGH...CURRENT FORECASTED QPF TOTALS
COULD BE 1-2 INCHES. HOWEVER...WITH THE TROPICAL CONNECTION THIS
SYSTEM HAS...WOULD NOT BE SURPRISED TO SEE SOME TOTALS OVER EASTERN
MASSACHUSETTS AND RHODE ISLAND UP TO 4 INCHES. CURRENT TRACK BRINGS
THE CENTER FROM CENTRAL CONNECTICUT TO NORTH CENTRAL MASSACHUSETTS
THEN INTO NEW HAMPSHIRE AND WESTERN MAINE BY MONDAY NIGHT.

WILL STILL HAVE TO MONITOR FOR WIND GUSTS ALONG THE COAST AS WELL AS
POTENTIAL OF HIGH SURF AND HEAVY RAINFALL. THE POTENTIAL FOR ANY
SEVERE APPEARS TO BE LESSENED AT THIS POINT AS MOST OF THE ENERGY
WILL QUICKLY MOVE THROUGH...AND SHOULD BE N OF THE REGION BY MONDAY
MORNING.

WILL CARRY CATEGORICAL POPS ON MONDAY MORNING...THEN WILL TAPER OFF
FROM S-N DURING THE AFTERNOON. HOWEVER...ANOTHER SYSTEM WILL WORK
EAST OUT OF THE GREAT LAKES...SO MAY NOT TOTALLY END THE THREAT OF
PRECIP.  APPEARS TO BE A BREAK IN THE ACTION MONDAY NIGHT EXCEPT FOR
SOUTHERN NEW HAMPSHIRE...WHERE WILL HOLD ON TO CHANCE POPS.

THE LOW WILL MOVE INTO QUEBEC BY TUESDAY MORNING...THEN ITS TRAILING
COLD FRONT WILL APPROACH DURING TUESDAY AFTERNOON AND EVENING.
EXPECT CHANCE OF SHOWERS AND THUNDERSTORMS AS THIS FRONT
APPROACHES...THEN MOVES THROUGH TUESDAY NIGHT. DO EXPECT THIS TO BE
MAINLY DIURNAL...WITH THE GREATEST LIFT BETWEEN 18Z TUESDAY AND 00Z
WEDNESDAY. ALSO NOTED 850 HPA JET AT 35 KTS...NOT VERY STRONG BUT
PERSISTENT ESPECIALLY OVER CENTRAL AND EASTERN AREAS TUESDAY
AFTERNOON.

ONCE THE LOW AND FRONT PUSH EAST...EXPECT LONG WAVE UPPER LEVEL
RIDGE AND ITS ASSOCIATED N-S ELONGATED SURFACE HIGH TO PUSH SLOWLY
INTO THE REGION WEDNESDAY-THURSDAY.

ANOTHER LOW WILL WORK OUT OF THE WESTERN GREAT LAKES DURING THURSDAY
AND FRIDAY. MODELS ARE SHOWING SOME SOLUTION SPREAD WITH THIS
SYSTEM...SO NOT A LOT OF CONFIDENCE AS IT APPEARS THE MOVEMENT OF
THIS LOW MAY SLOW. THIS COULD MEAN THAT AN ASSOCIATED FRONT MAY SLOW
AS IT MOVES EAST AS WELL. FOR NOW...WILL CARRY CHANCE POPS FOR
FRIDAY AND FRIDAY NIGHT AS THE FRONT APPROACHES.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
OCCASIONAL MVFR/LIFR CIGS AND VSBYS IN TSTMS THIS EVENING...THEN
LINGERING VFR CLOUDS OVERNIGHT. WITH DEWPOINTS IN OR NEAR THE LOWER
60S AND LIGHT FLOW WE WILL EXPECT AREAS OF FOG AND LOW CLOUDS
ESPECIALLY AT HYA/ACK AND BAF/BDL/MHT. CONDITIONS IMPROVE SUNDAY
MORNING...THEN MORE SCATTERED TSTMS POP UP AFTER 16Z SUNDAY WITH
OCCASIONAL MVFR/IFR CIGS AND VSBYS IN TSTMS SUNDAY AFTERNOON. MOST AT
RISK WOULD BE AREAS ALONG AND NORTH OF BOS-ORH-BAF. WINDS AT BOS AND
MHT SHOULD SWING AROUND TO EASTERLY WITH VARIABLE WINDS ELSEWHERE
DURING THE DAY.

CONDITIONS MAY BRIEFLY IMPROVE SUNDAY EVENING. THEN REMAINS OF BARRY
MOVE UP FROM THE SOUTH. EXPECT WIDESPREAD MVFR AND IFR CIGS AND VSBYS
OVERNIGHT AND INTO MONDAY. CONDITIONS THEN IMPROVE TO VFR MONDAY
NIGHT AS BARRY MOVES OFF TO THE NORTH AND WINDS SWING AROUND TO
SOUTHWEST.

ON MONDAY...WILL LIKELY BE IFR CONDITIONS ESPECIALLY ACROSS CENTRAL
AND EASTERN AREAS AS THE REMAINS OF BARRY MOVE THROUGH. SHOULD
IMPROVE TO MVFR-VFR AS RAIN SHIFTS NORTHWARD DURING THE AFTERNOON
AND EVENING. WILL STILL HAVE PERIODS OF MVFR CEILINGS AND VSBYS
MONDAY NIGHT...MAINLY OVER NORTHERN MASSACHUSETTS INTO SOUTHERN NEW
HAMPSHIRE WITH LEFTOVER MOISTURE.

TUESDAY...MAINLY VFR CONDITIONS...BUT PERIODS OF MVFR-IFR AS FRONT
MOVES THROUGH TUESDAY AFTERNOON AND EVENING. MAY ALSO SEE SOME
THUNDERSTORM ACTIVITY.

WEDNESDAY-THURSDAY...VFR CONDITIONS.

FRIDAY...MAY HAVE PERIODS OF MVFR-IFR CONDITIONS POSSIBLE WITH A
FRONT IN THE AFTERNOON AND EVENING...THOUGH THE TIMING IS SUSPECT AT
THIS POINT.

&&

.MARINE...
IN THE SHORTER TERM...MAY BE BRIEF WIND GUSTS THIS EVENING TO 40
KNOTS IN TSTMS MOVING OFF THE EASTERN MASS COAST FROM PLYMOUTH NORTH.
LIGHT FLOW WILL LOW VSBYS IN FOG OVERNIGHT AND SUNDAY MORNING. A
STALLED FRONT WILL SERVE AS A FOCUS FOR MORE TSTMS WHICH FORM OVER
LAND...ESPECIALLY ALONG ANY SEA BREEZE...AND THEN MOVE OVER THE
COASTAL WATERS. MOST AT RISK WOULD BE AREAS NORTH OF PLYMOUTH. THE
REMAINS OF BARRY MOVE NORTH SUNDAY NIGHT SPREADING RAIN AND
INCREASING WIND. CURRENTLY THE STRONGEST WIND VALUES IN THE FORECAST
SUPPORT SMALL CRAFT WINDS AND GUSTS...THIS IS WHAT WE WILL USE FOR
NOW. HAVE CUT WAVEWATCH SEAS BY 20 PERCENT THIS EVENING/TONIGHT INTO
SUNDAY...THEN STAYED CLOSE TO WAVEWATCH FOR SUNDAY NIGHT.

IN THE LONGER TERM...SEAS WILL CONTINUE TO INCREASE ON MONDAY. STUCK
CLOSE TO WNA WAVEWATCH MODEL...WHICH GIVES UP TO 14 FEET ON THE
OUTER WATERS. MAY NEED TO ISSUE HIGH SURF ADVISORIES/WARNINGS THOUGH
APPEARS THAT THE TIDE HEIGHTS ARE NOT QUITE AS HIGH AS EARLIER IN
THE YEAR. NOT QUITE SURE IF WINDS WILL REACH GALE FORCE AS LOW WILL
MOVE THROUGH QUICKLY...BUT WILL BE CLOSE. HOWEVER...WITH SOUTHERLY
FETCH AND LONG GROUND SWELL...WILL TAKE A WHILE FOR THE SEAS TO
SUBSIDE. WILL PROBABLY HAVE SEAS UP TO 10 FEET THROUGH TUESDAY...
THEN WILL SLOWLY SUBSIDE AFTER THAT.

BEYOND TUESDAY...EXPECT LIGHT WINDS WITH HIGH PRESSURE TAKING OVER.
SEAS WILL FINALLY DROP BELOW 5 FEET...PROBABLY DURING WEDNESDAY.

&&

.HYDROLOGY...
LOCALLY HEAVY DOWNPOURS IN THUNDERSTORMS THIS EVENING AND AGAIN
SUNDAY AFTERNOON MAY BRING POOR DRAINAGE PONDING. FLASH FLOOD
INDICES ARE GENERALLY 2 TO 4 INCHES. A FEW HEAVIER DOWNPOURS IN TSTMS
MAY REACH THIS VALUE SUNDAY. OF MORE LIKELIHOOD IS FOR THESE VALUES
TO BE REACHED SUNDAY NIGHT/MONDAY AS BARRY MOVES THROUGH.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...WTB
NEAR TERM...WTB
SHORT TERM...WTB
LONG TERM...EVT
AVIATION...WTB/EVT
MARINE...WTB/EVT
HYDROLOGY...WTB
Hazardous weather outlook, Jun 2, 11:43 AM EDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1143 AM EDT SAT JUN 2 2007

CTZ002>004-MAZ002>019-026-NHZ011-012-015-RIZ001>005-031545-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
1143 AM EDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND
NORTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG THUNDERSTORMS WILL LIKELY DEVELOP ACROSS SOUTHERN NEW ENGLAND
THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING HOURS. SOME OF
THE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WIND AND LARGE
HAIL...ESPECIALLY ALONG AND NORTHWEST OF A BOSTON TO HARTFORD LINE.
THE THUNDERSTORMS WILL ALSO CONTAIN FREQUENT CLOUD TO GROUND
LIGHTNING AND LOCALLY HEAVY DOWNPOURS. LOCALIZED STREET FLOODING MAY
OCCUR WITH ONE OR TWO OF THE STORMS.

THE GREATEST RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING
WILL BE FROM 4 PM TO 8 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS SHOULD OCCUR AGAIN SUNDAY BUT BE CONFINED MOSTLY TO
NORTHWEST MASSACHUSETTS AND SOUTH CENTRAL NEW HAMPSHIRE.

TROPICAL DEPRESSION BARRY IS FORECAST TO BECOME EXTRATROPICAL ACROSS
THE SOUTHEASTERN UNITED STATES...BUT THEN MOVE TO OR VERY NEAR
SOUTHERN NEW ENGLAND ON MONDAY. HEAVY RAIN MAY FALL ACROSS PORTIONS
OF SOUTHERN NEW ENGLAND SUNDAY NIGHT AND MONDAY MORNING DUE TO THE
REMNANTS OF BARRY. SOME SMALL STREAMS MAY RISE QUICKLY AND POSSIBLY
SPILL OVER THEIR BANKS LATE SUNDAY NIGHT OR MONDAY MORNING. IN
ADDITION...WIND GUSTS OVER 40 MPH MAY OCCUR IN SQUALLS ACROSS
SOUTHEAST MASSACHUSETTS AND COASTAL RHODE ISLAND LATE SUNDAY NIGHT OR
MONDAY.

A COLD FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST ON
TUESDAY AND BRING THE CHANCE FOR MORE THUNDERSTORMS...ESPECIALLY IN
THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SKYWARN
ACTIVATION WILL LIKELY BE NEEDED AFTER 1 PM.

ANZ230>237-250-254-255-MAZ020>024-RIZ006>008-031545-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1143 AM EDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN RHODE
ISLAND AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE ANTICIPATED TODAY...MAINLY DURING THE
LATE AFTERNOON AND EVENING HOURS. A FEW OF THE THUNDERSTORMS MAY
CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS OVER 40 MPH
AND HEAVY DOWNPOURS. ONE OR TWO STORMS MAY PRODUCE LOCALIZED STREET
FLOODING ALONG SOUTH COASTAL MASSACHUSETTS AND RHODE ISLAND.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS AGAIN SUNDAY...BUT MOST OF THE
STORMS SHOULD BE CONFINED TO NORTHWEST MASSACHUSETTS AND SOUTH
CENTRAL NEW HAMPSHIRE.

TROPICAL DEPRESSION BARRY IS FORECAST TO BECOME EXTRATROPICAL ACROSS
THE SOUTHEASTERN UNITED STATES...BUT THEN MOVE TO OR VERY NEAR
SOUTHERN NEW ENGLAND ON MONDAY. HEAVY RAINFALL MAY OCCUR AHEAD OF THE
SYSTEM DURING SUNDAY NIGHT INTO MONDAY MORNING. SQUALLS TO THE EAST
OF THE CENTER MAY PRODUCE GALE FORCE WIND GUSTS.

A HIGH SURF WARNING MAY BE NEEDED FOR SOUTH AND SOUTHEAST FACING
BEACHES ON MONDAY. SEAS OF 10 TO 15 FEET MAY CAUSE VERY HAZARDOUS
CONDITIONS FOR SMALL CRAFT TRYING TO NAVIGATE THROUGH SOME HARBOR
ENTRANCES. THE WAVE ACTION WOULD ALSO LIKELY INCREASE THE RISK OF
DANGEROUS RIP CURRENTS.

ALONG SOME SOUTH COAST BAYS AND INLETS...THE TIDE MAY RUN 1 TO 3
FEET ABOVE NORMAL. MINOR COASTAL FLOODING OR SPLASHOVER IS POSSIBLE
DURING THE MONDAY MORNING HIGH TIDE AT SOME OF THE MORE VULNERABLE
SOUTH COAST LOCATIONS.

A COLD FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST ON
TUESDAY AND BRING THE CHANCE FOR MORE THUNDERSTORMS...ESPECIALLY IN
THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SKYWARN
ACTIVATION WILL LIKELY BE NEEDED AFTER 3 PM.

WTB

In the hours before

Local storm report, Jun 2, 5:53 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
553 PM EDT SAT JUN 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             WINDSOR                 41.85N 72.65W
06/02/2007  M0.88 INCH       HARTFORD           CT   AMATEUR RADIO

0305 PM     TSTM WND DMG     WINDSOR                 41.85N 72.65W
06/02/2007                   HARTFORD           CT   AMATEUR RADIO

            TREES AND WIRES DOWN

0450 PM     TSTM WND DMG     E DEERING               43.07N 71.87W
06/02/2007                   HILLSBOROUGH       NH   AMATEUR RADIO

            4 INCH TREE BRANCH DOWN

0500 PM     LIGHTNING        DEERING                 43.07N 71.87W
06/02/2007                   HILLSBOROUGH       NH   AMATEUR RADIO

            TREE DOWN BY LIGHTING INTO MOBILE HOME

&&

WSIMPSON
Local storm report, Jun 2, 6:07 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
607 PM EDT SAT JUN 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             WINDSOR                 41.85N 72.65W
06/02/2007  M0.88 INCH       HARTFORD           CT   AMATEUR RADIO

0305 PM     TSTM WND DMG     WINDSOR                 41.85N 72.65W
06/02/2007                   HARTFORD           CT   AMATEUR RADIO

            TREES AND WIRES DOWN

0450 PM     TSTM WND DMG     E DEERING               43.07N 71.87W
06/02/2007                   HILLSBOROUGH       NH   AMATEUR RADIO

            4 INCH TREE BRANCH DOWN

0500 PM     LIGHTNING        DEERING                 43.07N 71.87W
06/02/2007                   HILLSBOROUGH       NH   AMATEUR RADIO

            TREE DOWN BY LIGHTING INTO MOBILE HOME

0555 PM     LIGHTNING        HULL                    42.30N 70.90W
06/02/2007                   PLYMOUTH           MA   AMATEUR RADIO

            LIGHTNING STRUCK A HOUSE ON SUMMIT AVENUE CAUSING A FIRE

0600 PM     HAIL             MANCHESTER              42.98N 71.44W
06/02/2007  M0.75 INCH       HILLSBOROUGH       NH   TRAINED SPOTTER

            DOWNTOWN NEAR GILL STADIUM

&&

WTB
Special weather statement, Jun 2, 6:36 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
636 PM EDT SAT JUN 2 2007

MAZ006-007-022300-
EASTERN ESSEX MA-WESTERN ESSEX MA-
636 PM EDT SAT JUN 2 2007

AT 632 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER AMESBURY...OR ABOUT 5 MILES NORTHWEST OF
NEWBURYPORT...MOVING EAST AT 10 MPH.

THIS THUNDERSTORM SHOULD BE NEAR...NEWBURYPORT BY 650 PM EDT...AND
SALISBURY BY 700 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

BELK
Special weather statement, Jun 2, 6:37 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
637 PM EDT SAT JUN 2 2007

CTZ002-022300-
HARTFORD CT-
637 PM EDT SAT JUN 2 2007

AT 635 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50
MPH AND SMALL HAIL 14 MILES NORTHWEST OF BURLINGTON...OR ABOUT 5
MILES NORTHWEST OF TORRINGTON...MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL ENTERING HARTFORD COUNTY NEAR CANTON AND
SIMSBURY AROUND 7 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

FIELD
Local storm report, Jun 2, 7:17 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
717 PM EDT SAT JUN 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             WINDSOR                 41.85N 72.65W
06/02/2007  M0.88 INCH       HARTFORD           CT   AMATEUR RADIO

0305 PM     TSTM WND DMG     WINDSOR                 41.85N 72.65W
06/02/2007                   HARTFORD           CT   AMATEUR RADIO

            TREES AND WIRES DOWN

0450 PM     TSTM WND DMG     E DEERING               43.07N 71.87W
06/02/2007                   HILLSBOROUGH       NH   AMATEUR RADIO

            TREES DOWN. REPORT RELAYED BY NWS GYX.

0500 PM     LIGHTNING        DEERING                 43.07N 71.87W
06/02/2007                   HILLSBOROUGH       NH   AMATEUR RADIO

            TREE DOWN BY LIGHTNING INTO MOBILE HOME

0542 PM     TSTM WND DMG     GOFFSTOWN               43.02N 71.60W
06/02/2007                   HILLSBOROUGH       NH   LAW ENFORCEMENT

            TREES DOWN AND GOFFSTOWN WITHOUT POWER. TREES ALSO
            REPORTED DOWN IN WEARE AND NEW BOSTON.

0555 PM     LIGHTNING        HULL                    42.30N 70.90W
06/02/2007                   PLYMOUTH           MA   AMATEUR RADIO

            LIGHTNING STRUCK A HOUSE ON SUMMIT AVENUE CAUSING A FIRE

0555 PM     HAIL             BEDFORD                 42.95N 71.50W
06/02/2007  M0.75 INCH       HILLSBOROUGH       NH   TRAINED SPOTTER

0600 PM     HAIL             MANCHESTER              42.98N 71.44W
06/02/2007  M0.75 INCH       HILLSBOROUGH       NH   TRAINED SPOTTER

            DOWNTOWN NEAR GILL STADIUM

0703 PM     TSTM WND DMG     HAVERHILL               42.78N 71.09W
06/02/2007                   ESSEX              MA   AMATEUR RADIO

            MULTIPLE TREES DOWN ON SEVERAL ROADS

0706 PM     HAIL             GEORGETOWN              42.73N 70.98W
06/02/2007  E0.88 INCH       ESSEX              MA   AMATEUR RADIO

0710 PM     TSTM WND GST     GEORGETOWN              42.73N 70.98W
06/02/2007  E80.00 MPH       ESSEX              MA   AMATEUR RADIO

0710 PM     TSTM WND DMG     GEORGETOWN              42.73N 70.98W
06/02/2007                   ESSEX              MA   AMATEUR RADIO

            MULTIPLE TREES DOWN ON THE GEORGETOWN BYFIELD TOWN LINE

&&

VALLIER-TALBOT
Special weather statement, Jun 2, 7:19 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
719 PM EDT SAT JUN 2 2007

MAZ002-008>010-030000-
EASTERN HAMPSHIRE MA-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN
HAMPSHIRE MA-
719 PM EDT SAT JUN 2 2007

AT 715 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
40 MPH AND SMALL HAIL EXTENDING FROM 9 MILES EAST OF PITTSFIELD
TO NEAR GREAT BARRINGTON...MOVING EAST AT 30 MPH.

THUNDERSTORMS WILL BE NEAR...CUMMINGTON AND WORTHINGTON BY 740 PM
EDT...WILLIAMSBURG AND WESTHAMPTON BY 750 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

FIELD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 4:48 PM EDTSpecial Marine WarningBOX27 min
Jun 2, 5:25 PM EDTSpecial Marine WarningBOX65 min
Jun 2, 5:30 PM EDTSpecial Marine WarningBOX30 min
Jun 2, 5:35 PM EDTSevere Thunderstorm WarningBOXPlymouth25 min
Jun 2, 6:18 PM EDTSpecial Marine WarningBOX27 min
Jun 2, 6:22 PM EDTSevere Thunderstorm WarningBOXPlymouth8 min
Jun 2, 6:40 PM EDTSevere Thunderstorm WarningBOXEssex35 min
Jun 2, 6:54 PM EDTTornado WarningBOXEssex21 min
Jun 2, 7:01 PM EDTSpecial Marine WarningBOX29 min
Jun 2, 7:14 PM EDTSevere Thunderstorm WarningBOXEssex31 min
Jun 2, 7:18 PM EDTTornado WarningBOXEssex12 min
Jun 2, 7:33 PM EDTSpecial Marine WarningBOX57 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.